California, 2003

Wildfire in California, July 14 to 15, 2003

July 14 to 15, 2003 · NWS SGX · 1 event in 1 county or zone

A brush fire burned 35 acres near the intersection of Wilson Valley road and Highway 371.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGX wrote it up.

A brush fire burned 35 acres near the intersection of Wilson Valley road and Highway 371.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before the first event at Jul 14, 1:30 PM PST, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 14, 1:30 PM PST, 2 hours 40 minutes before
EXTREME SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CALIFORNIA
230 PM PDT MON JUL 14 2003

.SYNOPSIS...A SHALLOW MARINE LAYER AND ONSHORE FLOW WILL CONTINUE
COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS...LINGERING
NEAR SOME BEACHES INTO THE AFTERNOONS. OTHERWISE...STRONG HIGH
PRESSURE WILL CONTINUE HOT DAYS INLAND. MOISTURE IN SOUTHEAST FLOW
ALOFT WILL BRING A CHANCE OF THUNDERSTORMS...MAINLY IN THE
MOUNTAINS IN THE AFTERNOONS DURING THE SECOND HALF OF THE WEEK.

.DISCUSSION...THERE WAS A WEAK EDDY THIS AM AND LOW CLOUDS AND FOG
WERE INTO THE WRN INLAND SAN VALLEYS BUT WERE CONFINED CLOSER TO THE
COAST IN ORANGE COUNTY. THE LOW CLOUDS AND FOG LINGERED NEAR THE
BEACHES INTO THE AFTERNOON. OTHERWISE...JUST SOME DEBRIS HI CLOUDS
FROM CONVECTION ON AZ AND MX. THE 12Z NKX SOUNDING HAD A STRONG
INVERSION BASED BELOW 1000 FT. ONSHORE GRADIENTS WITH ABOUT 7 MB
SAN-IPL.

STRONG UPPER LEVEL HI PRESSURE WILL CONTINUE OVER THE SW THROUGH THE
SHORT TERM WITH RELATIVELY MINOR CHANGES IN LOCAL HEIGHTS...THICKNESS
AND 850 MB TEMPS. SMALLER SCALE MODELS INDICATE THE EDDY WILL WEAKEN
TONIGHT. EXPECT THE MARINE LAYER TO REMAIN SHALLOW WITH SOME LOW
CLOUDS AND FOG LINGERING NEAR THE BEACHES INTO THE AFTERNOONS...
MAINLY S. MORE MOISTURE IN SE FLOW ALOFT LATE TUE INTO WED...MOSTLY
ABOVE 700 MB. THIS WILL BRING SOME THREAT OF HI-BASED THUNDERSTORMS
TO THE HIGHER MOUNTAINS IN THE AFTERNOONS AND EVENINGS. CONTINUED HOT
DAYS IN THE INLAND VALLEYS...MOUNTAINS AND DESERTS. HOWEVER...THE
INCREASING MID AND HI CLOUDS AND HIGHER RH SHOULD BRING SOME LOCAL
COOLING...ESPECIALLY IN THE MOUNTAINS AND DESERTS WED AND THU. THE
MARINE INFLUENCE AND SEA BREEZE WILL MODERATE MAX TEMPS NEAR THE
COAST. HIGH ASTRONOMICAL TIDES WILL CONTINUE THE POSSIBILITY OF MINOR
TIDAL OVERFLOW AGAIN TONIGHT.

LONGER RANGE PROGS INDICATE A BROADER AND SLIGHTLY WEAKER UPPER HI
WILL CONTINUE ALOFT. MID AND UPPER LEVEL MOISTURE DECREASES BUT ENOUGH
COULD LINGER INTO AT SUN FOR SOME THUNDERSTORMS IN THE MOUNTAINS.
OTHERWISE...FAIR WITH A SHALLOW MARINE LAYER AND LITTLE TEMP CHANGE.

.SAN...MARINE WEATHER STATEMENT...SEE LAXMWSSGX.
Hazardous weather outlook, Jul 14, 6:04 AM PST, 10 hours 6 minutes before
CAZ042-043-048-050-055>058-060>062-151300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 AM PDT MON JUL 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

A SLIGHT CHANCE OF THUNDERSTORMS IN THE MOUNTAINS DURING THE
AFTERNOONS AND EVENINGS WEDNESDAY THROUGH SUNDAY. OTHERWISE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Riverside

When
July 14, 4:10 PM PST to July 15, 1:00 AM PST
Where
Riverside County, 4 mi N of Aguanga
Reported by
NEWSPAPER
Coordinates
33.744, -115.994 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2003Every state in 2003This day in weather historyWarnings in California, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365776.